Alert archive / New Hampshire / Special Weather Statements in 2021

Special Weather Statement, NWS Gray, ME

June 15, 2021Grafton County, New Hampshire

NWS Gray, ME issued this special weather statement at Jun 15, 2021, 6:40 PM EDT for Grafton County, New Hampshire. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 6:40 PM EDT (22:40 UTC)
Expired
Jun 15, 2021, 7:15 PM EDT
In force
35 min
Issued by
NWS Gray, ME

County Grafton County, NH

The radar

The Portland,ME radar (KGYX), 120 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS81 KGYX 152240
SPSGYX

Special Weather Statement
National Weather Service Gray ME
640 PM EDT Tue Jun 15 2021

NHZ005-006-009-152315-
Belknap-Southern Carroll-Southern Grafton-
640 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRAFTON...
NORTHWESTERN BELKNAP AND WEST CENTRAL CARROLL COUNTIES...

At 640 PM EDT, a strong thunderstorm was located near Groton, or 8
miles west of Plymouth, moving east at 25 mph.

Penny size hail is possible with this storm along with 35 MPH wind 
gusts.

Locations impacted include...
Laconia, Plymouth, Meredith, Moultonborough, Holderness, Ashland,
Groton, Sandwich, Bristol, Center Harber, Hebron, Rumney, Campton,
New Hampton, Orange and Wentworth.

This includes Interstate 93 between mile markers 69 and 87.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4366 7193 4384 7189 4387 7142 4357 7147
TIME...MOT...LOC 2240Z 276DEG 22KT 4375 7185 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:27 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 15, 6:27 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Gray ME
627 PM EDT Tue Jun 15 2021

.SYNOPSIS...
Low pressure will allow for scattered showers and a few storms
this evening, before exiting to the northeast tonight. High
pressure builds into the region for the middle of the week with
seasonable temperatures and a dry westerly flow. Temperatures
start to increase by the end of the week. A cold front crosses
Saturday with showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
627 PM Update...The threat for additional severe thunderstorms
is now diminishing as convection over the past few hours has
worked over the atmosphere. Instability will decrease through
the next hour with effective shear moving offshore. Chances for
showers and scattered thunderstorms will continue through 10 pm
as a surface trough crosses the area. Clearing skies later
tonight combined with plenty of low level moisture will lead to
areas of patchy fog. Have updated PoP and weather forecast
through tonight to account for latest mesoscale guidance and the
diminishing chances for strong thunderstorms.

PREVIOUS DISCUSSION...

Current water vapor imagery shows a compact upper low over
the Champlain Valley. Ahead of this feature there is a pressure
trough oriented south to north through the forecast area. Convective
showers have started to develop within this trough with more
scattered thunderstorms expected with this feature as it slowly
moves east this evening. Latest RAP analysis has about 500 J/kg
of MLCAPE over New Hampshire into NW Maine where cloud cover
has thinned. RAP analysis also shows a ribbon of of effective
bulk shear to 35 kts just to the east of the axis of MLCAPE. As
convection continues to develop the best shear will be shifting
over the Gulf of Maine with only about 20 to 25 kts of 0-6 km
bulk shear remaining over the forecast area.

The lack of shear will limit the potential for organized convection,
however ingredients have started to become better aligned.
MLCAPE is expected to remain around 500 J/kg over much of the
area away from the coast with theta-e advection axis
intersecting the MLCAPE and some shear along the ME/NH border
eastward along the coastal plain. The last few runs of the HRRR
have been highlighting an area of stronger cells from the White
Mountains south to Strafford County with these cells moving
eastward through western Maine from about 5 pm to 9 pm before
the loss of heating leads to weakening trend.

The surface trough will clear to the east tonight while troughing
aloft lingers into Wednesday. Winds will shift out of the northwest
behind the trough bringing dry air into the area overnight.
Dewpoints and temperatures will drop into the 40s north and 50s
south.  With clearing skies and closing dewpoint depressions patchy
fog will likely develop tonight with best chances in the Connecticut
Valley and along the coastal plain.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Troughing aloft continues over the East Coast through Wednesday
with an upper low closing off to our north. With the upper
trough axis nearly overhead forcing for ascent will be well to
our east with high pressure building to our west. Northwest
winds will continue to usher in drier air through the day with
mostly sunny skies expected outside of upslope clouds over the
mountains. Highs will be in the 60s in the north with low 70s
along the interior. Downsloping winds will allow for highs to
approach the mid 70s near the coast and southeastern New
Hampshire.

High pressure will nose in from the west Wednesday night with
mostly clear skies. Dewpoints will be in the low 40s and with
mostly clear skies overnight lows will drop into the mid 40s
north to the low 50s along the coast.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
The upper level trough that has been slowly moving across New
England will finally begin to exit the region on Thursday.
However, there may be enough upslope flow over the elevated heat
source to produce a brief shower or a sprinkle over the northern
higher terrain during the afternoon hours.

It will be seasonably mild with high temperatures in the 70s in
most areas outside the high terrain.

A southwesterly flow will develop on Friday bringing in an
increase in temperatures and gradually beginning to increase humidity
values. H8 readings around +10C, along with mixing under sunny
skies will yield high temperatures in the lower 80s across the
interior and our southern coastline. Along the Midcoast region,
temperatures will be held into the lower to mid 70s as winds
come in off the Gulf of Maine.

The southwesterly gradient will allow a warm front o cross the
region Saturday. As the atmosphere destabilizes with time,
showers and scattered thunderstorms will break out across the
region. With impressive dynamics and increased precipitable
water values, this may be our only chance for widespread
rainfall through this week. However, model ensembles continue to
not be overly generous with the precipitation totals, especially
in southern areas along or near the coastline.

A few hit or miss scattered showers are possible on Sunday as an
upper level trough exits the region. The best chance for a
shower would be the northern mountains.

After a dry start to the work week on Monday, a few more
scattered showers will enter the region Tuesday as a fast moving
upper level trough approaches the region from the west.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Short Term...Showers and thunderstorms will bring periods of
restrictions through this evening with precipitation diminishing
after 02Z. Cigs will lower overnight across Maine with patchy
fog bringing IFR/LIFR conditions through the first part of
tonight. Mainly VFR is expected tonight over New Hampshire
except at KPSM where low cigs will bring a few hours of
IFR/LIFR conditions. There is the chance for some patchy fog
at KHIE and KLEB but confidence is not high enough to put it in
the TAF. Winds shift out of the northwest late tonight bringing
in drier air and VFR to all terminals by tomorrow morning with
VFR prevailing through Wednesday night.

Long Term...High pressure and VFR conditions through the end
of the week with afternoon seabreezes. Friday increasing
southerly flow ahead of a front could bring some advection fog
to the midcoast. The front crosses the region on Saturday with
scattered showers and thunderstorms. This will lower many areas
briefly to IFR and LIFR.

&&

.MARINE...
Short Term...There is slight chance for thunderstorms over the
waters through this evening with patchy fog overnight. Winds
turn offshore tomorrow morning for improving visibility. Winds
and seas generally stay below SCA thresholds with the exception
being the potential for seas to approach 5 ft for brief period
Wednesday evening along the outer waters.

Long Term...Winds and seas will be below SCA thresholds through
much of the period. However, there will be gusts to 25 knots as
an increased southwesterly gradient set up over the region
Friday into Saturday ahead of an approaching frontal system.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Schroeter
SHORT TERM...Schroeter
LONG TERM...Cannon
Hazardous weather outlook, Jun 15, 3:50 PM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
350 PM EDT Tue Jun 15 2021

MEZ022>028-NHZ014-162000-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Coastal Rockingham-
350 PM EDT Tue Jun 15 2021

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-162000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
350 PM EDT Tue Jun 15 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>021-033-NHZ001>013-015-162000-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
350 PM EDT Tue Jun 15 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms are expected through this
evening. A few of the storms may produce strong gusty winds, hail and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 15, 6:21 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Gray ME
621 PM EDT Tue Jun 15 2021

MEZ007-008-NHZ001-002-152300-
Northern Oxford-Northern Franklin-Northern Coos-Southern Coos-
621 PM EDT Tue Jun 15 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OXFORD...
WEST CENTRAL FRANKLIN AND EAST CENTRAL COOS COUNTIES...

At 621 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles west of Rangeley to near
Stratford. Movement was east at 30 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Rangeley, Carrabassett Valley, Errol, Stratford, Dixville, Dallas
Plantation, Dummer, Magalloway Plantation, Lang, Adamstown,
Richardsontown, Davis, Upton, Lincoln Plantation, Rangeley
Plantation, Lower Cupsuptic, Wentworth Location, Coplin Plantation,
Parkertown and Stark.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4465 7156 4510 7087 4508 7033 4463 7109
      4461 7156
TIME...MOT...LOC 2221Z 256DEG 25KT 4500 7091 4462 7155
Local storm report, Jun 15, 6:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
622 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 ENE HUDSON            42.77N 71.41W
06/15/2021  E0.25 INCH       HILLSBOROUGH       NH   PUBLIC

&&
Local storm report, Jun 15, 6:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
625 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 SSE SEABROOK          42.88N 70.86W
06/15/2021                   ROCKINGHAM         NH   PUBLIC

            LARGE TREE FELL DOWN BLOCKING WALTON RD NEAR
            CENTENNIAL AVE IN SEABROOK.

&&
Special weather statement, Jun 15, 6:28 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Gray ME
628 PM EDT Tue Jun 15 2021

NHZ008-010-013-014-152315-
Merrimack-Strafford-Coastal Rockingham-Interior Rockingham-
628 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCKINGHAM AND
SOUTHEASTERN STRAFFORD COUNTIES...

At 627 PM EDT, a strong thunderstorm was located near Raymond, or
near Northwood, moving east at 35 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Durham, Exeter, Northwood, Dover, Barrington, Epping, Epsom,
Brentwood, Raymond, Newmarket, Stratham, Lee, Fremont, Deerfield,
Candia, Madbury, Nottingham and Newfields.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4306 7133 4321 7131 4318 7086 4298 7094
TIME...MOT...LOC 2227Z 277DEG 30KT 4311 7123
Local storm report, Jun 15, 6:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
633 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 SSE GREENWOOD         44.27N 70.63W
06/15/2021                   OXFORD             ME   PUBLIC

            TREES DOWN.

&&
Special weather statement, Jun 15, 6:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
640 PM EDT Tue Jun 15 2021

NHZ005-006-009-152315-
Belknap-Southern Carroll-Southern Grafton-
640 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRAFTON...
NORTHWESTERN BELKNAP AND WEST CENTRAL CARROLL COUNTIES...

At 640 PM EDT, a strong thunderstorm was located near Groton, or 8
miles west of Plymouth, moving east at 25 mph.

Penny size hail is possible with this storm along with 35 MPH wind
gusts.

Locations impacted include...
Laconia, Plymouth, Meredith, Moultonborough, Holderness, Ashland,
Groton, Sandwich, Bristol, Center Harber, Hebron, Rumney, Campton,
New Hampton, Orange and Wentworth.

This includes Interstate 93 between mile markers 69 and 87.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4366 7193 4384 7189 4387 7142 4357 7147
TIME...MOT...LOC 2240Z 276DEG 22KT 4375 7185

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:20 PM EDTSpecial Weather StatementGYXOxford40 min
Jun 15, 3:58 PM EDTSpecial Weather StatementGYXOxford47 min
Jun 15, 4:10 PM EDTSevere Thunderstorm WarningGYXOxford50 min
Jun 15, 4:44 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford34 min
Jun 15, 5:19 PM EDTSpecial Weather StatementGYXAndroscoggin41 min
Jun 15, 5:46 PM EDTSpecial Marine WarningGYX59 min
Jun 15, 6:42 PM EDTSpecial Weather StatementGYXFranklin33 min
Jun 15, 7:06 PM EDTAreal Flood AdvisoryGYXFranklin, Oxford3 hr
Jun 15, 2:40 PM EDTSpecial Weather StatementGYXBelknap35 min
Jun 15, 2:43 PM EDTSpecial Weather StatementGYXGrafton47 min
Jun 15, 3:10 PM EDTSpecial Weather StatementGYXBelknap35 min
Jun 15, 3:24 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton51 min
Jun 15, 3:53 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Strafford40 min
Jun 15, 3:56 PM EDTSpecial Weather StatementGYXHillsborough49 min
Jun 15, 3:57 PM EDTSpecial Weather StatementGYXMerrimack48 min
Jun 15, 4:19 PM EDTSpecial Weather StatementGYXCarroll26 min
Jun 15, 4:24 PM EDTSpecial Weather StatementGYXRockingham51 min
Jun 15, 4:36 PM EDTSevere Thunderstorm WarningGYXHillsborough, Rockingham39 min
Jun 15, 5:05 PM EDTSpecial Weather StatementGYXStrafford40 min
Jun 15, 5:14 PM EDTSevere Thunderstorm WarningGYXHillsborough, Rockingham33 min
Jun 15, 5:34 PM EDTSpecial Weather StatementGYXMerrimack26 min
Jun 15, 6:03 PM EDTSpecial Weather StatementGYXRockingham42 min
Jun 15, 6:21 PM EDTSpecial Weather StatementGYXCoos39 min
Jun 15, 6:28 PM EDTSpecial Weather StatementGYXRockingham47 min
Jun 15, 7:01 PM EDTSpecial Weather StatementGYXRockingham44 min

Nearby

Special Weather Statements in New Hampshire, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.